Alert archive / Florida / Gale Warnings in 2022
Gale Warning 7, NWS Tallahassee, FL
NWS Tallahassee, FL issued this gale warning at Nov 10, 2022, 3:58 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2022, 3:58 AM EST (08:58 UTC)
- Expired
- Nov 10, 2022, 9:56 PM EST
- In force
- 18 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
789 WHUS72 KTAE 100858 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 358 AM EST Thu Nov 10 2022 GMZ750-770-101700- /O.UPG.KTAE.SC.Y.0047.000000T0000Z-221111T1200Z/ /O.NEW.KTAE.GL.W.0007.221110T0858Z-221111T1100Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- 258 AM CST Thu Nov 10 2022 ...GALE WARNING IN EFFECT UNTIL 5 AM CST FRIDAY... * WHAT...North winds 25 to 35 knots, with gusts up to 50 knots. Seas 6 to 10 feet. * WHERE...Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM and Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM. * WHEN...Until 5 AM CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ730-752-755-765-772-775-101700- /O.CON.KTAE.TR.W.1017.000000T0000Z-000000T0000Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 358 AM EST Thu Nov 10 2022 /258 AM CST Thu Nov 10 2022/ ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WHAT...North winds 30 to 40 knots today with gusts up to 60 knots, becoming southwest to west 30 to 35 knots tonight. Seas 7 to 10 feet. * WHERE...Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm, Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm, Coastal waters from Suwannee River to Keaton Beach FL out 20 NM and Waters from Suwannee River to Apalachicola FL from 20 to 60 NM. * WHEN...Tropical Storm force winds possible from early Thursday morning until early Friday morning. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
3 follow-up statements
294 WHUS72 KTAE 101506 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 1006 AM EST Thu Nov 10 2022 GMZ730-752-755-765-772-775-102200- /O.CON.KTAE.TR.W.1017.000000T0000Z-000000T0000Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 1006 AM EST Thu Nov 10 2022 /906 AM CST Thu Nov 10 2022/ ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WHAT...North winds 30 to 40 knots today with gusts up to 60 knots, becoming southwest to west 30 to 35 knots tonight. Seas 7 to 10 feet. * WHERE...Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm, Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm, Coastal waters from Suwannee River to Keaton Beach FL out 20 NM and Waters from Suwannee River to Apalachicola FL from 20 to 60 NM. * WHEN...Tropical Storm force winds possible from early Thursday morning until early Friday morning. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ750-770-102200- /O.CON.KTAE.GL.W.0007.000000T0000Z-221111T1100Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- 906 AM CST Thu Nov 10 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * WHAT...North winds 25 to 35 knots, with gusts up to 45 knots. Seas 6 to 10 feet. * WHERE...Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM and Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM. * WHEN...Until 5 AM CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
544 WHUS72 KTAE 102139 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 439 PM EST Thu Nov 10 2022 GMZ750-770-110600- /O.EXT.KTAE.GL.W.0007.000000T0000Z-221111T0600Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- 339 PM CST Thu Nov 10 2022 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST/12 AM CST FRIDAY... * WHAT...North winds 25 to 30 knots, with gusts up to 40 knots, becoming west around 25 knots after midnight. Seas 6 to 10 feet. * WHERE...Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM and Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM. * WHEN...Gale force winds likely until 1 AM EST/12 AM CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ730-752-755-765-772-775-111000- /O.CON.KTAE.TR.W.1017.000000T0000Z-000000T0000Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 439 PM EST Thu Nov 10 2022 /339 PM CST Thu Nov 10 2022/ ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WHAT...North winds 30 to 40 knots with gusts up to 60 knots, becoming southwest 25 to 35 knots around midnight. Seas 6 to 11 feet. * WHERE...Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm, Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm, Coastal waters from Suwannee River to Keaton Beach FL out 20 NM and Waters from Suwannee River to Apalachicola FL from 20 to 60 NM. * WHEN...Tropical Storm force winds likely until around midnight tonight. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
827 WHUS72 KTAE 110256 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 956 PM EST Thu Nov 10 2022 GMZ730-752-755-765-772-775-111000- /O.CAN.KTAE.TR.W.1017.000000T0000Z-000000T0000Z/ /O.NEW.KTAE.SC.Y.0048.221111T0256Z-221111T2300Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 956 PM EST Thu Nov 10 2022 /856 PM CST Thu Nov 10 2022/ ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY... ...TROPICAL STORM WARNING HAS ENDED... * WHAT...Southwest to west winds 25 to 30 knots, decreasing ton ear 20 knots on Friday afternoon. Seas 7 to 10 feet. * WHERE...Nearshore Gulf waters from the Ochlockonee River to the Suwannee River out 20 nautical miles, Coastal waters from Mexico Beach to Apalachicola FL out 20 NM, Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm, Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM, and Waters from Suwannee River to Apalachicola FL from 20 to 60 NM. * WHEN...Until 6 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Nicole has been downgraded to a Tropical Depression and continues to move inland. Winds and seas will slowly subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ750-770-111000- /O.CAN.KTAE.GL.W.0007.000000T0000Z-221111T0600Z/ /O.NEW.KTAE.SC.Y.0048.221111T0256Z-221111T2300Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- 856 PM CST Thu Nov 10 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY... ...GALE WARNING HAS ENDED... * WHAT...Northwest winds 25 to 30 knots, becoming west and decreasing ot near 20 knots on Friday. Seas 7 to 10 feet. * WHERE...Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM and Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM. * WHEN...Until 6 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Nov 10, 12:38 AM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Nov 10, 12:38 AM EST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1238 AM EST Thu Nov 10 2022
...New AVIATION...
.NEAR AND SHORT TERM...
(Through Friday night)
Issued at 215 PM EST Wed Nov 9 2022
For the remainder of today, our CWA will experience
windy and dry conditions as NE flow continues. Winds will gradually
increase as the pressure gradient between Nicole and high pressure
over the mid-Atlantic tightens, leading to sustained winds at the
surface ranging from 15-20mph. The 12Z TAE balloon launch indicated
steep 0-1km lapse rates below an inversion near 1km, indicating that
winds may favor mixing to the surface possibly gusting up to 25mph.
The Northeast flow will bring lower temperatures areawide with
temperatures in the low to mid 70's expected with dewpoints
meandering around the 50's until later in the evening.
Tonight: Nicole is projected to make landfall late this evening in
the southeastern FL peninsula. As this occurs, the outer wind field
will begin to draw in more moisture from the Atlantic preventing
temperatures from dropping out of the 60's. Thicker clouds moving
into the area will also help inhibit radiational cooling overnight.
Thursday: Winds will increase throughout the day into the evening as
Nicole enters our CWA in the late afternoon-evening timeframe.
Moisture transport is expected to increase as the day continues with
dewpoints reaching the upper 60's-low 70's areawide with low
temperatures dropping to the mid to upper 60's. High temperatures
will remain in the low 70's areawide. Impacts from Nicole include
Tropical Storm gust probabilities ranging from 50% east of the
Apalachicola river and near the FL/GA border to 70% in the southern
Big Bend. Numerous counties within the CWA east of the Apalachicola
River are under Tropical Storm Warnings as previously mentioned,
with the warning expanding past the FL border in the previous NHC
update to include these GA counties: Grady, Thomas, Brooks, Lowndes,
and Lanier. Other areas include west of the Apalachicola River with
a 10-25% chance and SE AL with a 10-15% chance of experiencing TS
force winds. Regarding rainfall amounts, east of the Apalachicola
River ranges from 2-4" with 3-4" possible in the FL Big Bend to
south-central GA where moisture is more robust. However, areas west
of the Apalachicola and Flint rivers can expect 1-2" of rain from
Nicole. The current thinking is that flood risk will remain low due
to the dry conditions that have been present areawide for an
extended period of time. However, localized flooding may still occur
in regions with isolated heavier rain amounts possible. Lastly,
Storm Surge Warnings for 3-5ft of inundation possible are in effect
for coastal regions spanning from the Ochlockonee River to the
Suwannee River, with a Storm Surge Watch in effect for 2-4ft of
inundation spanning from coastal regions west of the Ochlockonee
River to Indian Pass. The storm surge risk within Apalachee Bay is
heavily reliant on the path that Nicole follows, with any shift
farther west increasing the storm surge threat increasingly west due
to onshore southerly winds. The latter is also true, with any shift
east possibly reducing storm surge threat and confining it more to
the eastern Apalachee Bay due to offshore northerly winds. With this
in mind, nearby coastal counties may still experience surge hazards
due to uncertainty regarding the track over Apalachee Bay.
Friday: Nicole is expected to exit our region during the day as the
storm weakens to a Tropical Depression and begins to phase in with
an upper trough. Low temperatures in the morning hours will remain
in the low to mid 60's. Winds out of the southeast will continue to
transport moisture into the area and bring warmer temperatures,
reaching the upper 70's during the day.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 215 PM EST Wed Nov 9 2022
Behind the exit of Nicole, a cold front will move across the area
Saturday then stall in the southern Gulf while strong high
pressure moves across the Midwest Sunday and into the northeast
Monday. Upstream, a shortwave trough will lift the western portion
of the stationary boundary northward into Texas Monday night then
kick a low pressure system towards the southeast US Tuesday.
Showers will accompany the front Saturday, then a period of dry
and cool conditions will prevail until the next chance for rain
later Tuesday. Highs Saturday will be in the 70s with falling
temperatures behind the front. Highs Sunday through Tuesday will
mainly be in the 60s.
&&
.AVIATION...
(06Z TAFS)
Issued at 1237 AM EST Thu Nov 10 2022
Flight conditions will deteoriate from southeast to northwest due to
the arrival of Nicole. Rain and IFR conditions will overspread the
area through the day and areas including east of ABY-TLH line will
have the strongest wind today and tonight. Some gusts in these
areas and along and near the track of Nicole could be on the order
of 40-50 knots.
&&
.MARINE...
Issued at 1040 AM EST Wed Nov 9 2022
At 10 am ET, the center of Tropical Storm Nicole was about 530
miles east-southeast of Tallahassee. Nicole was moving west at 12
mph. Nicole is expected to turn northwest and pass across the far
northeast Gulf on Thursday. Tropical storm conditions are expected
east of Apalachicola and are possible over the waters west of
Apalachicola. Due to strong high pressure over the Great Lakes,
northeast winds have increased well in advance of Nicole. Nicole
will exit off to the northeast on Friday. A cold front will pass
the waters late Saturday, followed by fresh or strong northerlies
on Sunday.
&&
.FIRE WEATHER...
Issued at 215 PM EST Wed Nov 9 2022
High dispersions are possible Thursday afternoon due to increasing
transport winds from Tropical Storm Nicole. However, fire concerns
remain low due to the wet conditions Nicole will bring to the area.
A wetting rain will be possible for areas west of the Apalachicola /
Flint rivers and increasingly likely for areas east of the rivers.
&&
.HYDROLOGY...
Issued at 215 PM EST Wed Nov 9 2022
Rain chances increase for the entire region because of Tropical
Storm Nicole. WPC has placed us in a Slight (2/4) Risk for
Excessive Rainfall for Thursday and Thursday night. Around 2-3
(localized higher amounts) inches of rain can be expected from
Nicole as it moves through our CWA Thursday and Friday.
Given our antecedent dry conditions, we are not expecting a
widespread flooding event. Although, localized flooding due to
heavy rainfall rates cannot be ruled out.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 64 77 60 / 100 90 20 0
Panama City 73 64 78 61 / 70 70 10 0
Dothan 70 62 75 55 / 70 80 20 0
Albany 71 64 73 56 / 90 100 40 0
Valdosta 74 66 76 59 / 100 90 50 0
Cross City 75 68 79 62 / 100 90 40 0
Apalachicola 72 65 77 64 / 90 80 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 7 AM EST Friday for FLZ007>014-108-112-114.
Tropical Storm Warning for FLZ015>019-026>029-034-115-118-127-
128-134.
High Rip Current Risk through late tonight for FLZ114-115.
Storm Surge Watch for FLZ115.
Storm Surge Warning for FLZ118-127-128-134.
GA...Tropical Storm Warning for GAZ120>131-142>148-155>161.
AL...Wind Advisory until 7 AM EST Friday for ALZ065>069.
GM...Tropical Storm Warning for GMZ730-752-755-765-772-775.
Small Craft Advisory until 7 AM EST Friday for GMZ750-770.
&&
NEAR TERM...Worster
SHORT TERM...Worster
LONG TERM....Scholl
AVIATION...DVD
MARINE...Scholl
FIRE WEATHER...Worster
HYDROLOGY...SchollThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 10:07 PM EST | Wind Advisory | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.